Alert archive / Wyoming / Red Flag Warnings in 2019
Red Flag Warning 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 18, 2019, 2:42 AM MDT. It took effect at Aug 19, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2019, 2:42 AM MDT (08:42 UTC)
- In effect from
- Aug 19, 2019, 12:00 PM MDT
- Expired
- Aug 19, 2019, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
962 WWUS85 KCYS 180842 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 242 AM MDT Sun Aug 18 2019 ...FIRE WEATHER CONDITIONS TO CONTINUE TODAY AND MONDAY. RED FLAG WARNINGS AND FIRE WEATHER WATCHES HAVE BEEN ISSUED... ...Dangerous fire weather conditions are expected this afternoon as dry low level air and strong winds develop. Fuels continue to cure as low relative humidity air has moved in from the west. Fire Weather Zones 303 304 and 310 continue to show Red Flag conditions in the afternoon hours. Forecasts show continued fire Weather threats through Monday evening... WYZ303-304-190200- /O.NEW.KCYS.FW.W.0011.190819T1800Z-190820T0200Z/ /O.CON.KCYS.FW.W.0010.190818T1800Z-190819T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County- 242 AM MDT Sun Aug 18 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONES 303 AND 304... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONES 303 AND 304... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Monday. The National Weather Service in Cheyenne continues a Red Flag Warning, which is in effect from noon to 8 PM MDT Today. * AFFECTED AREA...Fire weather zones 303...304 and 310. * WIND...West northwest at 15 to 25 mph sustained with gusts up to 35 mph. * HUMIDITY...10 to 15% * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ310-190200- /O.NEW.KCYS.FW.A.0011.190819T1800Z-190820T0200Z/ /O.CON.KCYS.FW.W.0010.190818T1800Z-190819T0200Z/ Platte/Goshen/Central and Eastern Laramie- 242 AM MDT Sun Aug 18 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONE 310... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONE 310... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Monday afternoon through Monday evening. The National Weather Service in Cheyenne continues a Red Flag Warning, which is in effect from noon to 8 PM MDT Today. * AFFECTED AREA...Fire weather zones 303...304 and 310. * WIND...West northwest at 15 to 25 mph sustained with gusts up to 35 mph. Gusty winds will continue Monday afternoon. * HUMIDITY...10 to 15% * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ LYONS
4 follow-up statements
900 WWUS85 KCYS 190154 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 754 PM MDT Sun Aug 18 2019 ...FIRE WEATHER CONDITIONS TO CONTINUE MONDAY. RED FLAG WARNINGS HAVE BEEN ISSUED... ...Dangerous fire weather conditions are expected Monday afternoon as dry low level air and strong winds develop. Fuels continue to cure as low relative humidity air has moved in from the west. Fire Weather Zones 303 304 and 310 continue to show Red Flag conditions in the afternoon hours. WYZ310-191200- /O.EXP.KCYS.FW.W.0010.000000T0000Z-190819T0200Z/ /O.UPG.KCYS.FW.A.0011.190819T1800Z-190820T0200Z/ /O.EXA.KCYS.FW.W.0011.190819T1800Z-190820T0200Z/ Platte/Goshen/Central and Eastern Laramie- 754 PM MDT Sun Aug 18 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONE 310... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONE 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 310. * WIND...West northwest at 15 to 25 mph sustained with gusts up to 35 mph. Gusty winds will continue Monday afternoon. * HUMIDITY...10 to 15% * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ303-304-191200- /O.EXP.KCYS.FW.W.0010.000000T0000Z-190819T0200Z/ /O.CON.KCYS.FW.W.0011.190819T1800Z-190820T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County- 754 PM MDT Sun Aug 18 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONES 303 AND 304... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RH FOR FIRE WEATHER ZONES 303 AND 304... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Monday. The National Weather Service in Cheyenne will allow the Red Flag Warning to expire on time at 8 PM this evening for FWZ 303 and 304. * AFFECTED AREA...Fire weather zones 303 and 304. * WIND...West northwest at 15 to 25 mph sustained with gusts up to 35 mph. * HUMIDITY...10 to 15% * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
695 WWUS85 KCYS 190849 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 249 AM MDT Mon Aug 19 2019 ...CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE TODAY... WYZ303-304-310-192300- /O.CON.KCYS.FW.W.0011.190819T1800Z-190820T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Platte/Goshen/Central and Eastern Laramie- 249 AM MDT Mon Aug 19 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES... Red Flag Warning remains in effect from noon to 8 PM MDT Monday. * AFFECTED AREA...Fire weather zone 303, 304, and 310. * WIND...West or northwest at 10 to 20 mph sustained with gusts around 25 mph. * HUMIDITY...12 to 17 percent. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
114 WWUS85 KCYS 191929 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 129 PM MDT Mon Aug 19 2019 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS AFTERNOON FOR PORTIONS OF SOUTHEAST WYOMING... WYZ303-304-310-200200- /O.CON.KCYS.FW.W.0011.000000T0000Z-190820T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Platte/Goshen/Central and Eastern Laramie- 129 PM MDT Mon Aug 19 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 303, 304, AND 310... * AFFECTED AREA...Fire weather zone 303, 304, and 310. * WIND...West to northwest at 10 to 20 mph sustained with gusts around 25 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop may spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
594 WWUS85 KCYS 200140 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 740 PM MDT Mon Aug 19 2019 ...RED FLAG WARNINGS WILL EXPIRE AT 8 PM THIS EVENING... WYZ303-304-310-200245- /O.EXP.KCYS.FW.W.0011.000000T0000Z-190820T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Platte/Goshen/Central and Eastern Laramie- 740 PM MDT Mon Aug 19 2019 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 310... Winds are easing and low humidities are slowly recovering early this evening. Red Flag conditions are no longer expected the rest of the evening. Therefore...the Red Flag Warnings will be allowed to expire on time at 8 PM this evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 18, 12:02 AM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 18, 12:02 AM MDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1202 AM MDT Sun Aug 18 2019 .UPDATE... Issued at 808 PM MDT Sat Aug 17 2019 Humidity is slowly receovering this evening with most reporting sites above critical values. Have therefore allowed the Red Flag Warning to expire on time this evening. Critical fire weather conditions expected to return Sunday with Red Flag Warnings in effect from noon to 8 PM. UPDATE Issued at 527 PM MDT Sat Aug 17 2019 ...Please see latest 0Z aviation discussion... UPDATE Issued at 356 PM MDT Sat Aug 17 2019 Dry and breezy conditions expected to continue Sunday for FWZ 310...especially the southwest part of the zone. Cheyenne to Wheatland should experience these conditions...so decided to upgrade the watch to a Red Flag Warning. Updates have been sent. && .SHORT TERM...(This evening through Monday) Issued at 225 PM MDT Sat Aug 17 2019 Isolated showers and a few storms moving east across mainly far southern parts of the CWA attm. Little rain likely falling from these with a rather dry sub-cloud layer. Expect these to dissipate this evening with diurnal cooling. Overnight a cool front will sag south across the area and should produce some low stratus for a time later tonight into Sunday morning over the plains. The front will bank up against the mtns early Sunday then some question as how fast it will move back east. A little cooler over the plains Sunday then very warm conditions return Monday. .LONG TERM...(Monday night through Saturday) Issued at 225 PM MDT Sat Aug 17 2019 Chances for showers and tstms look to return beginning Tuesday with the best chances looking to be late Tuesday through Weds as a push of cooler air drops down the plains and banks up against the mtns creating some upslope flow. A little cooler as well Tuesday and Weds. Drier air then returns late week reducing convection to a more isolated basis Thursday, with dry weather Friday and Saturday. && .AVIATION...(For the 06Z TAFS through Sunday evening) Issued at 1202 AM MDT Sun Aug 18 2019 A surface cold front has pushed southward across the eastern plains late this evening, resulting in lower CIGS and a slight potential for fog through 12z. Expect KLAR and KRWL to remain VFR through the night since the front will likely not make it that far west. Further east, expect at least MVFR to near IFR CIGS for most terminals. Fog is more likely at KBFF and KCYS through 12z Sunday, but even those sites are low confidence at this time, at least for persist fog through the night. Any low CIGS and fog will lift by 15z, with dry conditions through Sunday evening. && .FIRE WEATHER... Issued at 225 PM MDT Sat Aug 17 2019 Dry and very warm conditions will persist over the districts through Monday before a trend to a little cooler conditions and better chances for rain arrive by midweek. Critical fire weather conditions will persist over parts of southeast Wyoming into this evening and is likely Sunday afternoon and evening mainly out west as winds will be gusty again. Conditions are expected to ease Monday onward. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Red Flag Warning from noon to 8 PM MDT Sunday for WYZ303-304-310. NE...None. && UPDATE...GCC SHORT TERM...RE LONG TERM...RE AVIATION...TJT FIRE WEATHER...RE
Hazardous weather outlook, Aug 17, 10:40 AM MDT, 16 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1040 AM MDT Sat Aug 17 2019 NEZ002-003-019>021-054-055-095-096-WYZ108-119-181015- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Goshen County-East Laramie County- 1040 AM MDT Sat Aug 17 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible this afternoon into early this evening. A few stronger storms are possible with hail and brief strong wind gusts the main threat. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Mostly dry weather is expected through the end of the weekend. Showers and thunderstorms will return late Monday and early Tuesday but severe weather is not anticipated at this time. .Spotter information statement... Spotter activation is not expected. WYZ101>107-109>118-181015- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County- 1040 AM MDT Sat Aug 17 2019 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widespread critical fire conditions are expected this afternoon with gusty winds and low relative humidity. Red Flag Warnings have been issued for the threat of rapid fire growth. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Fire Weather conditions will continue through the weekend and the first part of next week before cooler and wetter weather returns. Widespread hazardous weather is not expected in the long term. .Spotter information statement... Spotter activation will not be required.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:42 AM MDT | Fire Weather Watch | CYS | 17 hr |
Nearby
Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.